Testosterone therapy is associated with raised risk of myocardial infarction, US study findsBMJ 2014; 348 doi: https://doi.org/10.1136/bmj.g1297 (Published 31 January 2014) Cite this as: BMJ 2014;348:g1297
- Michael McCarthy
In the three months after starting testosterone therapy the risk of myocardial infarction doubled among men aged over 65, and the risk among younger men who had a prior history of heart disease was two to three times higher than normal, a US study has found.1
The study was published online on 29 January in the open access journal PLoS One. William D Finkle of Consolidated Research in Los Angeles was the paper’s lead author, and the senior author was Robert N Hoover of the National Cancer Institute in Bethesda, Maryland.
Testosterone therapy for low testosterone concentrations has been heavily marketed in the United States, and over the past decade the number …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial